MAUDE Adverse Event Report: HOLOGIC, INC. TRIMARK BIOPSY SITE MARKERS; BREAST BIOPSY MARKER

HOLOGIC, INC. TRIMARK BIOPSY SITE MARKERS; BREAST BIOPSY MARKER
Model Number TRIMARK-EVIVA
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.Reference internal complaint (b)(4).
 
Event or Problem Description
It was reported the physician performed an eviva needle breast biopsy on (b)(6) 2017, and the single release system deployed two markers causing a potential risk for misdiagnosis.There was no patient injury.
 
Additional Manufacturer Narrative
We received 4 boxes qty=10 per box of eviva trimark-2s-13 new factory sealed biopsy site markers.The investigator along with an r+d representative randomly selected 3 new unused markers, all lot # 604583 from each of the 4 boxes of returned product.All 12 markers deployed a single marker only as designed.Complaint was not verified in product investigation lab.This observation will be monitored and trended.(b)(4).

Brand Name
TRIMARK BIOPSY SITE MARKERS
Common Device Name
BREAST BIOPSY MARKER
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key6980827
Report Number1222780-2017-00262
Device Sequence Number799854
Product Code NEU
UDI-Device Identifier15420045503588
UDI-Public(01)15420045503588(10)604583
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K023450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/08/2018
Device Model NumberTRIMARK-EVIVA
Device Lot Number604583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1